본문 바로가기
KERD
논문KCI 등재

Lupus anticoagulant-hypoprothrombinemia syndrome with lupus nephritis in a girl misdiagnosed with immunoglobulin A nephropathy: a case report

0

조회

0

다운로드

0

인용

0

참고문헌

키워드

주제분류소아과학

초록

Distinguishing lupus nephritis (LN) from other glomerulopathies, such as immunoglobulin A nephropathy (IgAN), poses a diagnostic challenge owing to overlapping clinical and histopathologic findings. Lupus anticoagulant-hypoprothrombinemia syndrome (LAHPS) is a rare and potentially fatal disorder characterized by the presence of lupus anticoagulant and acquired factor II deficiency. We report a pediatric case of LN with LAHPS, which was initially diagnosed as IgAN. An 8-year-old girl presented with gross hematuria with nephrotic syndrome. Based on the kidney biopsy results, treatment for IgAN with membranoproliferative pattern was initiated. Two months later, she developed left upper extremity swelling with multiple vein thromboses requiring anticoagulation; treatment led to remission, allowing discontinuation of immunosuppressants within 8 months. Gross hematuria recurred 10 months later and was accompanied by hypocomplementemia; positive antinuclear, anti-double stranded DNA, and triple antiphospholipid antibodies; and factor II deficiency, prompting revision of the diagnosis to LN and LAHPS. Initial delay in LN diagnosis was attributed to the patient’s young age, nonspecific symptoms, and inconclusive laboratory and histopathological findings. Immunosuppressive therapy for IgAN partially improved LN, further complicating the diagnosis. This case emphasized the importance of clinical suspicion; integrating clinical, serological, and histopathological data; and considering LAHPS in differential diagnosis of glomerulonephritis with coagulopathy.

Abstract

Distinguishing lupus nephritis (LN) from other glomerulopathies, such as immunoglobulin A nephropathy (IgAN), poses a diagnostic challenge owing to overlapping clinical and histopathologic findings. Lupus anticoagulant-hypoprothrombinemia syndrome (LAHPS) is a rare and potentially fatal disorder characterized by the presence of lupus anticoagulant and acquired factor II deficiency. We report a pediatric case of LN with LAHPS, which was initially diagnosed as IgAN. An 8-year-old girl presented with gross hematuria with nephrotic syndrome. Based on the kidney biopsy results, treatment for IgAN with membranoproliferative pattern was initiated. Two months later, she developed left upper extremity swelling with multiple vein thromboses requiring anticoagulation; treatment led to remission, allowing discontinuation of immunosuppressants within 8 months. Gross hematuria recurred 10 months later and was accompanied by hypocomplementemia; positive antinuclear, anti-double stranded DNA, and triple antiphospholipid antibodies; and factor II deficiency, prompting revision of the diagnosis to LN and LAHPS. Initial delay in LN diagnosis was attributed to the patient’s young age, nonspecific symptoms, and inconclusive laboratory and histopathological findings. Immunosuppressive therapy for IgAN partially improved LN, further complicating the diagnosis. This case emphasized the importance of clinical suspicion; integrating clinical, serological, and histopathological data; and considering LAHPS in differential diagnosis of glomerulonephritis with coagulopathy.

참고문헌 (15)

  1. Mazodier K, "Lupus anticoagulant-hypoprothrombinemia syndrome : report of 8 cases and review of the literature", Medicine(Baltimore), 91, pp.251~260 (2012)
  2. Acedo N, "Lupus anticoagulant hypoprothrombinemia syndrome : a case report", Clin Case Rep, 11, pp.e7071~ (2023)
  3. Kim JS, "Pulmonary hemorrhage in pediatric lupus nticoagulant hypoprothrombinemia syndrome", Korean J Pediatr, 57, pp.202~205 (2014)
  4. Sarker T, "Lupus anticoagulant acquired hypoprothrombinemia syndrome in childhood : two distinct patterns and review of the literature", Haemophilia, 21, pp.754~760 (2015)
  5. Schreiber K, "Antiphospholipid syndrome", Nat Rev Dis Primers, 4, pp.17103~ (2018)
  6. Thakral A, "An update on treatment and management of pediatric systemic lupus erythematosus", Rheumatol Ther, 3, pp.209~219 (2016)
  7. Pattrapornpisut P, "IgA nephropathy : core curriculum 2021", Am J Kidney Dis, 78, pp.429~441 (2021)
  8. Anders HJ, "Lupus nephritis", Nat Rev Dis Primers, 6, pp.7~ (2020)
  9. Weening JJ, "The classification of glomerulonephritis in systemic lupus erythematosus revisited", Kidney Int, 65, pp.521~530 (2004)
  10. Bajaj SP, "A mechanism for the hypoprothrombinemia of the acquired hypoprothrombinemia-lupus anticoagulant syndrome", Blood, 61, pp.684~692 (1983)
  11. Peralta-Amaro AL, "Antiphospholipid syndrome and lupus anticoagulant-hypoprothrombinemia", QJM, 116, pp.308~309 (2023)
  12. Lee YA, "New classification criteria for systemic lupus erythematosus", Korean J Med, 95, pp.151~161 (2020)
  13. Levin A, "Management of membranoproliferative glomerulonephritis : evidence-based recommendations", Kidney Int Suppl, 70, pp.S41~6 (1999)
  14. Andeen NK, "IgA-dominant glomerulonephritis with a membranoproliferative pattern of injury", Hum Pathol, 81, pp.272~280 (2018)
  15. Iitaka K, "IgA-associated glomerulonephritis with membranoproliferative glomerulonephritis-like pattern in two children", Clin Exp Nephrol, 7, pp.284~289 (2003)

관련 논문AI추천

이 간행물의 다른 논문 (8건)